Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 234, NWS Springfield, MO

September 26, 2007Howell County, Missouri

NWS Springfield, MO issued this flash flood warning at Sep 26, 2007, 9:21 PM CDT for Howell County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 9:21 PM CDT (02:21 UTC)
Expired
Sep 27, 2007, 3:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Howell County, MO

The radar

The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 542 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
542 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 270225
FFWSGF
MOC091-270800-
/O.NEW.KSGF.FF.W.0234.070927T0221Z-070927T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 300 AM CDT.

* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS 
  NORTHERN HOWELL COUNTY. PREVIOUS THUNDERSTORM ACTIVITY THIS EVENING
  CAUSED AS MUCH AS THREE INCHES OF RAIN TO FALL OVER AREAS NEAR 
  MOUNTAIN VIEW.  THIS ADDITIONAL RAINFALL THAT IS TRAINING ACROSS   
  NORTHERN HOWELL COUNTY WILL LIKELY CAUSE LOCALIZED AREAS OF FLASH  
  FLOODING TO OCCUR OVER LOW LYING AREAS AS WELL AS LOW WATER        
  CROSSINGS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
  MOUNTAIN VIEW AND WILLOW SPRINGS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

LAT...LON 3681 9184 3682 9210 3699 9210 3700 9208
      3706 9208 3705 9167 3680 9167 3680 9168

$$

CRAMER
2 follow-up statements
000 
WGUS73 KSGF 270430
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 PM CDT WED SEP 26 2007

MOC091-270800-
/O.CON.KSGF.FF.W.0234.000000T0000Z-070927T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-
1129 PM CDT WED SEP 26 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHERN HOWELL COUNTY...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN 
HOWELL COUNTY. RADAR ESTIMATED RAINFALL AMOUNTS OF TWO TO FOUR 
INCHES ACROSS MUCH OF THE WARNED AREA SINCE 7 PM WEDNESDAY EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... 
AREAS BETWEEN WILLOW SPRINGS...POMONA...AND MOUNTAIN VIEW INCLUDING 
LOST CAMP CREEK...AND THE UPPER REACHES OF THE ELEVEN POINT RIVER. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL LIKELY OCCUR 
ACROSS MUCH OF NORTHERN HOWELL COUNTY. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.



LAT...LON 3681 9184 3682 9210 3699 9210 3700 9208
      3706 9208 3705 9167 3680 9167 3680 9168
TIME...MOT...LOC 0429Z 275DEG 8KT 3686 9171

$$

FOSTER
000 
WGUS73 KSGF 270757
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 AM CDT THU SEP 27 2007

MOC091-270803-
/O.EXP.KSGF.FF.W.0234.000000T0000Z-070927T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWELL MO-
253 AM CDT THU SEP 27 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 AM CDT FOR NORTHERN
HOWELL COUNTY...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED THE FLASH FLOOD THREAT OVER 
THE WARNED AREA. HOWEVER...RUNOFF FROM THE HEAVY RAINFALL FROM 
WEDNESDAY EVENING AND EARLIER THIS MORNING COULD STILL BE PRODUCING 
FLOODING OF STREAMS AND CREEKS IN THE WARNED AREA. THEREFORE...AN 
AREAL FLOOD WARNING WILL BE ISSUED REPLACING THE FLASH FLOOD WARNING 
FOR NORTHERN HOWELL COUNTY. IF FLOODING HAS BEEN OBSERVED...PLEASE 
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3681 9184 3682 9210 3699 9210 3700 9208
      3706 9208 3705 9167 3680 9167 3680 9168
TIME...MOT...LOC 0753Z 275DEG 8KT 3682 9115

$$

WISE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 6:38 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 26, 6:38 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
638 PM CDT WED SEP 26 2007

.DISCUSSION...

MAIN FOCUS THIS FORECAST PERIOD WILL BE WITH THUNDERSTORMS CHANCES
THIS EVENING AND AGAIN LATE IN THE WEEKEND.

FRONT HAS SLOWLY SHIFTED SOUTHEAST TODAY INTO THE SOUTHEAST
PORTION OF MISSOURI THIS AFTERNOON. STILL GETTING SOME SCATTERED
CONVECTION DEVELOPING ALONG THE MISSOURI ARKANSAS BORDER JUST
BEHIND THE FRONT HOWEVER CLEARING SHOULD CONTINUE TO TAKE PLACE
FROM NORTHWEST TO SOUTHEAST OVERNIGHT AS STRONG UPPER SHORTWAVE
DROPS SOUTHEAST ACROSS IOWA AND INTO THE OHIO VALLEY ON THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS
EVENING BUT SHOULD DIMINISH TOWARDS SUNSET.

RIDGING WILL BE DOMINANT FOR THURSDAY AND FRIDAY WITH MORE
SUNSHINE AS CLOUD COVER WILL GET PUSHED SOUTHEAST LATE TONIGHT AND
THURSDAY MORNING. WENT COOLER THAN MAV NUMBERS ON HIGHS NEXT
COUPLE OF DAYS AND MORE IN LINE WITH WHAT THE MET NUMBERS WERE
GENERATING.  MID TO UPPER 80S WITH THIS AIR MASS SEEMS A BIT WARM.

MODELS CONTINUE TO DIVERGE IN SOLUTIONS OVER THE WEEKEND WITH GFS
SOLUTION THE QUICKER AND FURTHER NORTH SOLUTION PREFERRED OVER THE
SLOWER ECMWF MODEL. GFS BRINGS MAIN CLOSED LOW FROM NEBRASKA INTO
WISCONSIN ON SUNDAY WITH TRAILING SURFACE COLD FRONT MOVING
THROUGH THE CWA. WILL CONTINUE THE POPS FOR SUNDAY OVER THE CWA AS
THIS FRONT MOVES THROUGH. BEST DYNAMICS CONTINUE TO REMAIN NORTH
OF THE AREA AND HAVE KEPT POPS ON THE LOW SIDE.

LINDENBERG

&&

.AVIATION...

STRATUS DECK CONTINUES TO HOLD TIGHT OVER MUCH OF SOUTHWEST MISSOURI
THIS EVENING.  SLIGHT SUBSIDENCE HAS ERODED PORTIONS OF THE WESTERN
EDGE OF THE DECK OVER SOUTHEAST KANSAS...HOWEVER JOPLIN REMAINS
UNDER LOW CEILINGS.  WITH SUNSET APPROACHING ALONG WITH THE
CONCLUSION OF THIS SUBSIDENCE...HAVE DECIDED TO KEEP JOPLIN WITHIN
THE STRATUS DECK THROUGH A GOOD PORTION OF THE NIGHT.  ITS A CLOSE
CALL AND THEY MIGHT CLEAR OUT.  IF JOPLIN DOES CLEAR OUT THEN FOG
WILL BE AN ISSUE ON THE PERIPHERY OF THE OUTER STRATUS DECK.  THIS
WILL BE WATCHED CLOSELY THEREFORE PILOTS PLANNING TO FLY IN OR OUT
OF JOPLIN SHOULD MONITOR CONDITIONS AND TAF AMENDMENTS CLOSELY.

MEANWHILE SPRINGFIELDS FLIGHT CATEGORY HAS DETERIORATED BACK INTO
IFR.  CEILINGS ARE DOWN TO 900 FEET AND FURTHER BUILD DOWN IS
POSSIBLE.  HOWEVER OBSERVATIONS DOWNSTREAM SHOW IMPROVING CEILING
HEIGHTS...WHICH MAY ADVECT OVER SPRINGFIELD BY 2 OR 3Z.  WINDS BOTH
AT JOPLIN AND SPRINGFIELD WILL BE LIGHT AND VARIABLE THROUGH THE
NIGHT.

CLOUD COVER WILL EVENTUALLY COMPLETELY ERODE BY TOMORROW MORNING
SETTING UP A NICE DAY OVER THE REGION.  WINDS WILL SLIGHTLY INCREASE
FROM THE NORTHWEST AT AROUND 10 MPH THROUGH TOMORROW AFTERNOON.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Sep 26, 7:55 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT WED SEP 26 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
755 PM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS FAR
 SOUTH CENTRAL MISSOURI...OR SOUTHEAST OF A SALEM TO GAINESVILLE
 LINE. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...SEVERE
 STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A STRONG STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE AREA LATE
  THIS WEEKEND...BRINGING A CHANCE FOR THUNDERSTORMS ON SUNDAY.
  SEVERE THUNDERSTORM POTENTIAL FOR THE MISSOURI OZARKS AND
  SOUTHEAST KANSAS REMAINS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG/FOSTER

In the hours before

Local storm report, Sep 26, 7:37 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT WED SEP 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLOOD            MOUNTAIN VIEW           37.00N 91.70W
09/26/2007                   HOWELL             MO   LAW ENFORCEMENT

            STREET FLOODING IN TOWN OF MOUNTAIN VIEW WITH FOUR INCHES
            OF WATER FLOWING OVER HIGHWAY 17.

&&

AFOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 1:40 AM CDTDense Fog AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more9 hr
Sep 27, 3:01 AM CDTAreal Flood WarningSGFHowell5 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.